MAUDE Adverse Event Report: BECTON DICKINSON NORMAL SALINE 10ML FILL IN 10ML SYRINGE; INTRAVASCULAR CATHETER

BECTON DICKINSON NORMAL SALINE 10ML FILL IN 10ML SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a normal saline 10ml fill in 10ml syringe had foreign matter.The following was reported, " it was reported that a clump of debris was floating inside.Per pir form: lot 817411a with a clump of debris floating inside.".
 
Additional Manufacturer Narrative
H.6.Investigation: one product sample was returned to our quality team for investigation.Through visual inspection, a foreign particle was observed within the product.The material was removed from the barrel and characterization analysis was performed, identifying the material to consist of cardboard/paper product and silicone.A device history review was performed for reported lot 817411a, no deviations or non-conformances related to the reported issues were identified during the manufacturing process.The manufacturing site that supplies the syringe was notified of this incident.Through their investigation it was determined the particle likely originated from the assembly process.
 
Event or Problem Description

Brand Name
NORMAL SALINE 10ML FILL IN 10ML SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8433841
Report Number2243072-2019-00520
Device Sequence Number1163061
Product Code FOZ
UDI-Device Identifier30382903065005
UDI-Public30382903065005
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/22/2021
Device Catalogue Number306500
Device Lot Number817411A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;